Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Jacksonville, FL

June 5, 2007Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2007, 2:02 PM EDT for Duval County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 2:02 PM EDT (18:02 UTC)
Expired
Jun 5, 2007, 2:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:50 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 5, 9:50 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT TUE JUN 5 2007

...ANOTHER ROUND OF ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

.SHORT TERM...SIMILAR SETUP TO YESTERDAY...WITH PLENTY OF
INSTABILITY AVAILABLE AND MID AND UPPER LEVEL FORCING FOR CONVECTIVE
SUPPORT. 110 KT UPPER JET OVER THE AREA WITH ASCENT IN EXIT REGION
MOVING RIGHT OVER THE AREA...Q VECTOR CONVERGENCE INDICATES BEST
JET SUPPORT OVER SE GA. 06Z NAM ALSO INDICATES DIFFERENTIAL POSITIVE
VORTICITY ADVECTION AND UPPER DIVERGENCE MOVING ACROSS THE PANHANDLE
NEAR ONGOING TSTMS IN TAE AREA. THIS WILL CONTINUE TO SHIFT E DURING
PERIOD OF MAX DAYTIME HEATING. PRECIP H20 CONTINUES AROUND 1.7
INCHES IN RIBBON ALONG GULF COAST AND THE FL/GA LINE. SPC HAS SE GA
AND MOST OF NE FL UNDER A SLIGHT RISK OF SVR TSTMS FOR TODAY...
WITH THE GREATEST THREATS HAIL AND WIND GUSTS. THERE IS ENUF WIND
SHEAR...MAINLY SPEED SHEAR...FOR AN ISOLD TORNADO...PARTICULARLY
NEAR FAVORABLE BOUNDARY INTERACTIONS. STORMS WILL CONTINUE MOVING
RAPIDLY E...AND THIS SHOULD MITIGATE ANY FLOOD THREAT AND JUST BRING
BENEFICIAL RAINS. WILL INDICATE STRONG TSTM VERBIAGE IN ZONES WITHIN
SLIGHT RISK AREA AND BOOST POPS ABOUT 10 PERCENT...OTHERWISE LITTLE
CHANGE EXPECTED.

&&

.MARINE...WINDS HAVE COME DOWN BELOW SMALL CRAFT CRITERIA IN THE N
OFFSHORE WATERS. WILL LEAVE CAUTION HEADLINE FOR ALL OF THE OFFSHORE
ZONES. WILL BEEF UP TSTM WORDING AND MENTION THEM MOVING OFFSHORE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/LETRO/BARRON/WOLF
Hazardous weather outlook, Jun 5, 1:45 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT TUE JUN 5 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
145 PM EDT TUE JUN 5 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...

.THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MOST
NUMEROUS ALONG THE I-10 CORRIDOR OF NORTHEAST FLORIDA AND IN
SOUTHEAST GEORGIA. SOME THUNDERSTORMS WILL BECOME SEVERE...WITH
DAMAGING WIND GUSTS AND HAIL THE MAIN THREAT.

.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING THUNDERSTORMS FROM THE WEST THIS AFTERNOON WILL PUSH
INTO THE COASTAL WATERS WITH SOME STORMS PRODUCING WIND GUSTS
OVER 35 KNOTS.

.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH WEST TO
SOUTHWEST WINDS PUSHING SMOKE TO THE EAST OF THE FIRES. RESIDENTS
ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS
WITH THICK SMOKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ZIBURA

In the hours before

Special weather statement, Jun 5, 11:54 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT TUE JUN 5 2007

FLZ033-051645-
ST. JOHNS-
1154 AM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM EDT...

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF SOUTH PONTE VEDRA
BEACH...OR 12 MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND VILANO
BEACH...SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE
PARK AND ANASTASIA THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Special weather statement, Jun 5, 12:52 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EDT TUE JUN 5 2007

FLZ020>023-051730-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1252 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST
SUWANNEE...NORTHWEST BAKER...NORTHERN COLUMBIA AND EASTERN HAMILTON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 130 PM...

AT 1252 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF WHITE SPRINGS...OR
6 MILES EAST OF SUWANNEE SPRINGS...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND WHITE SPRINGS AND BELMONT
THROUGH 130 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Local storm report, Jun 5, 12:59 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HAIL             10 SE JASPER            30.41N 82.84W
06/05/2007  M0.50 INCH       HAMILTON           FL   EMERGENCY MNGR

            HAIL REPORTED IN GENOA ALONG WITH LIMB DAMAGE.

&&

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:53 AM EDTSpecial Marine WarningJAX38 min
Jun 5, 1:05 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia40 min
Jun 5, 1:51 PM EDTSevere Thunderstorm WarningJAXDuval39 min
Jun 5, 2:10 PM EDTSevere Thunderstorm WarningJAXSaint Johns20 min
Jun 5, 2:21 PM EDTSpecial Marine WarningJAX84 min
Jun 5, 3:41 PM EDTSpecial Marine WarningJAX42 min
Jun 4, 8:48 PM EDTSevere Thunderstorm WarningJAXPierce27 min
Jun 5, 7:11 PM EDTSevere Thunderstorm WarningJAXCoffee33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.